Nevada, 2005High Wind in Nevada, December 21, 2005
December 21, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Dec 21, 2:00 PM PST, 7 hours earlier.
Area forecast discussion, Dec 21, 2:00 PM PST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
200 PM PST WED DEC 21 2005
.SHORT TERM...
SHORT WAVE ROTATING AROUND BASE OF EASTERN PACIFIC UPPER LOW IS
APPROACHING THE CALIFORNIA COAST THIS AFTERNOON. PRECIPITABLE WATER
VALUES OF 1 TO 2 INCHES ARE WITHIN A SUBTROPICAL MOISTURE PLUME
EXTENDING SOUTHWEST FROM NORTHERN CA. THE ASSOCIATED WARM AIR IS
KEEPING SNOW LEVELS QUITE HIGH...GENERALLY ABOVE 8000 FEET. THE SNOW
LEVELS MAY DIP A FEW HUNDRED FEET OVERNIGHT BUT SHOULD REMAIN ABOVE
MOST PASSES AND POPULATED AREAS. PRECIPITATION BAND IS WORKING ITS
WAY ACROSS NORTHERN CA BUT SO FAR RAINFALL RATES HAVE NOT BEEN
IMPRESSIVE. SATELLITE LOOPS SHOW CLOUD TOPS WARMING OVER THE PAST
COUPLE OF HOURS AS A PIECE OF JET ENERGY PULLS AWAY INTO OREGON.
AN URBAN SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR THE
EASTERN CA ZONES IN RENOS CWA FROM TAHOE NORTH TO LASSEN
COUNTY...AND ALSO FOR EXTREME WESTERN NV IN THE RENO CARSON CITY
AREA. THE NV PORTION OF THE ADVISORY IS MAINLY CONCERNED WITH THE
WATERFALL BURN AREA NEAR CARSON CITY. SATURATED SOILS IN THE
ADVISORY AREAS COULD CONTRIBUTE TO URBAN OR SMALL STREAM FLOODING IF
MODERATE TO HEAVY RAIN OCCURS TONIGHT.
ANOTHER SHORT WAVE APPROACHES NORTHERN CA THURSDAY AFTERNOON WITH
ADDITIONAL RAINFALL FOR THE AREA. THIS PRECIP...AGAIN WITH HIGH SNOW
LEVELS...WILL END FRIDAY MORNING AS AN UPPER RIDGE BUILDS ALONG THE
WEST COAST. DRY WEATHER WILL CONTINUE INTO SUNDAY. RC
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MEDIUM RANGE MODELS STILL IN DECENT AGREEMENT ALTHOUGH WITH
PROGRESSIVE PATTERN TO CONTINUE TIMING WILL BE PROBLEMATIC FOR THE
PERIOD. ECMWF PREFERRED BY HPC AND THIS FOLLOWED FAIRLY CLOSELY.
SUNDAY RIDGE BEGINS TO MOVE EWD AS EASTERN PACIFIC TROF DEEPENS AND
BEGINS TO PUSH INLAND MONDAY. MONDAY NIGHT INTO EARLY TUESDAY SHOULD
BE WET IN THE SIERRA AS UPPER LOW MOVES ACROSS TAHOE-MONO COUNTY
AREAS. TUESDAY NIGHT INTO WED RIDGE BUILDS ACROSS THE WEST AGAIN AS
ANOTHER L/W TROUGH DIGS INTO THE EASTERN PAC FOR LATER IN THE WEEK.
LITTLE CHANGE TO GOING FORECAST EXCEPT TO UP POPS IN THE SIERRA FOR
THE MONDAY-TUESDAY SYSTEM. HOLLINGSWORTH
&&
.AVIATION...
MVFR CONDITIONS WILL BE WIDESPREAD OVER THE SIERRA WITH LOCAL IFR
CONDITIONS IN MODERATE TO HEAVY RAIN/SNOW. PRECIPITATION SHOULD
DECREASE WITH GRADUALLY IMPROVING CEILINGS AFTER 06Z-09Z THURSDAY.
JAH
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...URBAN SMALL STREAM FLOOD ADVISORY NVZ002-003 UNTIL 4 AM THU.
.CA...URBAN SMALL STREAM FLOOD ADVISORY CAZ071-072 UNTIL 4 AM THU.
&&
Hazardous weather outlook, Dec 21, 6:00 AM PST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST WED DEC 21 2005
CAZ070>073-NVZ001>005-221500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST WED DEC 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.
.DAY ONE...TODAY
FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL CALIFORNIA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA FROM NOON PST THROUGH
THIS EVENING. REFER TO WGUS65 KREV FFAREV FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
In the hours before
Local storm report, Dec 21, 8:24 PM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
824 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HEAVY RAIN 3 WSW SMITH 38.79N 119.38W
12/21/2005 0.00 INCH LYON NV TRAINED SPOTTER
0.30 INCH 7PM TO 8PM...HEAVY RAIN CONTINUING AT 8 PM.
0712 PM FLASH FLOOD FLORISTON 39.40N 120.01W
12/21/2005 NEVADA CA DEPT OF HIGHWAYS
LARGE BOULDER IN LANE 2 OF EB I80 AT FLORISTON OFF RAMP.
0645 PM FLASH FLOOD 10 SW RENO 39.44N 119.96W
12/21/2005 WASHOE NV NEWSPAPER
ROCK SLIDES DUE TO HEAVY RAIN ON MT. ROSE HWY CAUSED
MULTI-CAR ACCIDENT.
0645 PM FLASH FLOOD 1 W CARSON CITY 39.17N 119.78W
12/21/2005 CARSON CITY NV LAW ENFORCEMENT
NUMEROUS REPORTS OF FLASH FLOODING FROM THROUGHOUT CARSON
CITY COMING INTO 911 DISPATCH...ESPECIALLY IN FOOTHILLS
NEAR BURN AREA.
0645 PM HEAVY RAIN 5 WSW GARDNERVILLE 38.92N 119.83W
12/21/2005 0.00 INCH DOUGLAS NV TRAINED SPOTTER
0.30 INCH PAST HALF HOUR...0.75 INCH TOTAL SINCE NOON.
0545 PM HEAVY RAIN 4 N MEYERS 38.92N 120.01W
12/21/2005 0.22 INCH EL DORADO CA TRAINED SPOTTER
MINOR URBAN FLOODING...WATER IN SOME NEIGHBORHOODS OVER
THE CURBS AND SOME STATING WATER.
0545 PM HEAVY RAIN N DAYTON 39.24N 119.58W
12/21/2005 0.40 INCH LYON NV TRAINED SPOTTER
MEASURED SINCE 530 PM...REPORTS FROM SCANNER AREAS OF
WATER OVER ROADWAYS.
0530 PM NON-TSTM WND DMG 4 SSE COLEVILLE 38.51N 119.48W
12/21/2005 MONO CA TRAINED SPOTTER
GUSTS OVER 50 MPH DOWNED TREES AT TIOGA LODGE NEAR MONO
LAKE. TRAVEL TRAILER OVERTURNED ON HIGHWAY.
0530 PM HEAVY RAIN 6 N SPANISH SPRINGS 39.71N 119.72W
12/21/2005 0.00 INCH WASHOE NV NWS EMPLOYEE
VERY HEAVY RAIN BEGAN ABOUT 540 PM...LOTS OF RUNOFF IN
AREA.
0518 PM HEAVY RAIN 3 NW CARSON CITY 39.20N 119.80W
12/21/2005 0.23 INCH CARSON CITY NV TRAINED SPOTTER
FELL IN THE LAST 20 MINUTES, RAINFALL RATE .56 AN HOUR.
1243 PM NON-TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
12/21/2005 0 MPH DOUGLAS NV TRAINED SPOTTER
SOUTH...57 MPH.
&&
JFISCHERHigh Wind, Mineral/Southern Lyon
- When
- December 21, 9:00 PM PST
- Where
- Mineral/Southern Lyon forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.780, -118.812 (the zone’s center; the record gives no point)
Two tractor trailers were blown over by gusty winds on U.S. Highway 95 North near Hawthorne. The trailers were empty at the time which may have contributed to the accident.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Surf in California, December 21 to 22, 20052 injured · $200,000 · 4 events
- Coastal Flood in California, December 21, 20051 injured · 3 events
- High Wind in Oregon, December 21, 200576 kt wind · 7 events
- Winter Weather in Montana, December 21 to 22, 20055 events
- Drought in Missouri, December 21 to 31, 20052 events
- Flooding in American Samoa, December 21, 20052 events
- Ice Storm in Alaska, December 21, 20051 event
- High Wind in California, December 21, 200570 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483852.